Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 102, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 7, 2015, 8:39 PM CDT for Clay County, Norman County, Minnesota. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 7, 2015, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, MN, Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 86 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:00 PM CDT | HAIL 1.25 | 3 N Felton, MN | REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Aug 7, 9:08 PM CDT | HAIL 1.25 | 5 Ese Borup, MN | REPORT AND PICTURES POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Aug 7, 9:20 PM CDT | HAIL 0.75 | 1 N Ulen, MN | A FEW SMALL MARBLE TO DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS53 KFGF 080139
SVRFGF
MNC027-107-080245-
/O.NEW.KFGF.SV.W.0102.150808T0139Z-150808T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
839 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NORMAN COUNTY IN NORTHWESTERN MINNESOTA...
NORTHERN CLAY COUNTY IN NORTHWESTERN MINNESOTA...
* UNTIL 945 PM CDT
* AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERLEY...OR
20 MILES NORTH OF FARGO...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BORUP AND FELTON AROUND 855 PM CDT.
TWIN VALLEY AROUND 915 PM CDT.
ULEN AND SYRE AROUND 920 PM CDT.
FLOM AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4715 9619 4701 9620 4703 9677 4727 9677
4730 9607 4715 9608
TIME...MOT...LOC 0138Z 270DEG 25KT 4716 9666
HAIL...1.00IN
WIND...<50MPH
$$
SPEICHER2 follow-up statements
883
WWUS53 KFGF 080218
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
918 PM CDT FRI AUG 7 2015
MNC027-107-080245-
/O.CON.KFGF.SV.W.0102.000000T0000Z-150808T0245Z/
NORMAN MN-CLAY MN-
918 PM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN NORMAN AND NORTHEASTERN CLAY COUNTIES...
AT 917 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ULEN...OR 27
MILES NORTHWEST OF DETROIT LAKES...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
FLOM AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4702 9643 4720 9641 4723 9607 4715 9608
4715 9619 4701 9620
TIME...MOT...LOC 0217Z 268DEG 18KT 4710 9623
HAIL...1.00IN
WIND...<50MPH
$$
SPEICHER598
WWUS53 KFGF 080237
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
937 PM CDT FRI AUG 7 2015
MNC027-107-080247-
/O.EXP.KFGF.SV.W.0102.000000T0000Z-150808T0245Z/
NORMAN MN-CLAY MN-
937 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NORMAN AND
NORTHEASTERN CLAY COUNTIES WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4702 9643 4720 9641 4723 9607 4715 9608
4715 9619 4701 9620
TIME...MOT...LOC 0236Z 270DEG 25KT 4710 9623
$$
SPEICHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:02 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 7, 7:02 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 702 PM CDT FRI AUG 7 2015 .UPDATE... ISSUED AT 655 PM CDT FRI AUG 7 2015 ISOLATED STRONG TO SEVERE THUNDERSTORMS FIRING ALONG A TROF AXIS.. EXTENDING FROM ABERDEEN SD...THROUGH MAYVILLE...INTO THE HALLOCK AREA. NO SIG UPDATED TO FORECAST PLANNED. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 333 PM CDT FRI AUG 7 2015 MAIN CHALLENGE WILL BE CONVECTIVE DEVELOPMENT AND POTENTIAL FOR ANY SEVERE THIS EVENING. A STRONG UPPER LOW IS CURRENTLY CROSSING SRN MANITOBA AND MOVG E. A SFC TROF IS FCST TO MOVE ACROSS THE AREA THIS EVENING AND TONIGHT...BUT THE QUESTION REMAINS AS TO THE STRONGEST DYNAMICS. CAPE VALUES CONTINUE TO BE IN THE 2000 J/KG RANGE WITH STRONGER 0-3 KM LAPSE RATES. HOWEVER...MID LEVEL LAPSE RATES ARE SOMEWHAT WEAKER. ANALYSIS OF THE JET LEVEL WINDS SHOW SPEED CONVERGENCE AT LEAST THRU 06Z THAT LOOKS TO HELP SUPPRESS WIDESPREAD CONVECTIVE ACTIVITY...WITH MORE OF A DIVERGENT PATTERN OCCURRING AFTER THAT. BULK SHEAR IS MARGINAL FOR THE MOMENT BUT SHOULD INCREASE LATER THIS EVENING. CONSIDERING ALL FACTORS...REMAIN REASONABLY CONFIDENT OF SOME SORT OF CONVECTION DEVELOPING AND STAYED WITH GENERAL THUNDER FOR NOW...WITH A FEW SEVERE STORMS STILL POSSIBLE. FOR SATURDAY AND SATURDAY NIGHT...ANOTHER WAVE WILL CROSS THE REGION AND INGREDIENTS LOOK GOOD FOR MORE THUNDER CHANCES...ESPECIALLY ALONG THE SD BORDER. THE UPPER PATTERN REMAINS FAIRLY ZONAL BUT THE MEAN JET POSITION SHIFTS A BIT FARTHER SOUTH BY THE END OF THE PERIOD...SO DECREASED POPS. TEMPERATURES THRU THE PERIOD WILL REMAIN ON THE WARM SIDE...AND A BIT ABOVE SEASONAL NORMS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 PM CDT FRI AUG 7 2015 LONG RANGE MODELS INITIALLY IN GOOD AGREEMENT THEN DIVERGE IN SOLUTIONS LATE IN THE PERIOD. MID LEVEL RIDGE TO BUILD OVER THE CENTRAL US THROUGH MIDWEEK. THIS SHOULD RESULT IN DRY CONDITIONS WITH TEMPERATURES SLOWLY WARMING TO AT OR ABOVE AVERAGE VALUES BY MIDWEEK. ECMWF MAINTAINS UPPER RIDGE THROUGH THE REMAINDER OF THE PERIOD WHILE THE GFS TRACKS AN UPPER LOW ACROSS SOUTHERN CANADA. THE LATER WOULD BRINGER HIGHER PCPN CHANCE TO THE REGION. FOR NOW LOW END POPS SEEM REASONABLE CONSIDERING MODEL DIFFERENCES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 655 PM CDT FRI AUG 7 2015 ISOLATED MVFR CONDS IN THUNDERSTORMS ALG THE RRV CORRIDOR TO INCLUDE KFAR...KGFK...AND KTB=VF THROUGH 02Z. ELSE GENERALLY VFR CONDS WITH LIGHT SOUTHERLY FLOW. WINDS TURNING WESTERLY THROUGH SATURDAY MIDDAY AS COLD FRONTAL BOUNDARY PUSHES THROUGH THE AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GUST SHORT TERM...HOPKINS LONG TERM...HOPKINS/VOELKER AVIATION...GUST
Hazardous weather outlook, Aug 7, 5:22 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT FRI AUG 7 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. THE MAIN THREATS WILL BE HAIL OF ONE INCH OR LARGER...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT SOME POINT THIS WEEKEND...AND AGAIN TOWARD THE END OF THE NEXT WORK WEEK. SEVERE STORMS ARE NOT EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. TG
In the hours before
Local storm report, Aug 7, 6:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
659 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 W ARTHUR 47.10N 97.26W
08/07/2015 E60 MPH CASS ND MESONET
MEASURED 1.25 INCHES OF RAIN AND DIME SIZED HAIL.
REPORTED BY ND ARB OBSERVER
&&
GGUSTLocal storm report, Aug 7, 7:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
717 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 E FORT RANSOM 46.52N 97.89W
08/07/2015 E1.25 INCH RANSOM ND BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZED HAIL OCCURRERD FOR 2 TO 3
MINUTES. REPORT AND PICTURE POSTED TO SOCIAL MEDIA.
&&
GGUSTLocal storm report, Aug 7, 8:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
807 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BUFFALO 46.92N 97.55W
08/07/2015 E1.75 INCH CASS ND BROADCAST MEDIA
REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR.
&&
GGUSTLocal storm report, Aug 7, 8:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
808 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL BADGER 48.78N 96.02W
08/07/2015 E1.00 INCH ROSEAU MN BROADCAST MEDIA
REPORT AND PICTURE POSTED TO SOCIAL MEDIA.
&&
GGUSTLocal storm report, Aug 7, 8:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
827 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 E GARDNER 47.14N 96.90W
08/07/2015 E1.00 INCH CASS ND PUBLIC
A FEW DIME TO QUARTER SIZED HAIL AND BRIEF HEAVY RAINS.
&&
GGUSTLocal storm report, Aug 7, 8:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SE SHELLY 47.45N 96.80W
08/07/2015 E0.88 INCH NORMAN MN PUBLIC
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:40 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 65 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 65 min |
| Aug 7, 8:48 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 57 min |
| Aug 7, 9:11 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Pennington, Roseau | 64 min |
| Aug 7, 10:18 PM CDT | Special Weather Statement | FGF | Beltrami | 57 min |
| Aug 8, 12:05 AM CDT | Special Weather Statement | FGF | Mahnomen | 55 min |
| Aug 8, 2:55 AM CDT | Special Weather Statement | FGF | Becker | 65 min |
| Aug 8, 5:13 AM CDT | Special Weather Statement | FGF | Wadena | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.